Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 148, NWS Charleston, SC

July 11, 2012Colleton County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 11, 2012, 4:17 PM EDT for Colleton County, South Carolina. It was in force for 58 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2012, 4:17 PM EDT (20:17 UTC)
Expired
Jul 11, 2012, 5:15 PM EDT
In force
58 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

County Colleton County, SC

The radar

The Charleston,SC radar (KCLX), 46 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 4:34 PM EDTTSTM WND DMGWalterboro, SCSOUTH CAROLINA HIGHWAY PATROL REPORTS A TREE DOWN ON IVANHOE RD IN WALTERBORO
Jul 11, 4:43 PM EDTTSTM WND DMG3 W Round O, SCTHE COLLETON COUNTY WARNING POINT RELAYED A REPORT OF ONE TREE DOWN NEAR THE INTERSECTION OF COOLERS DAIRY ROAD AND BENJAMIN ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.3 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2022 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2022 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
802 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

659 
WUUS52 KCHS 112017
SVRCHS
SCC029-112115-
/O.NEW.KCHS.SV.W.0148.120711T2017Z-120711T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
417 PM EDT WED JUL 11 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 515 PM EDT

* AT 418 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...NEAR WALTERBORO...MOVING NORTHEAST AT 10 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO THE SIZE OF HALF DOLLARS...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  HENDERSONVILLE...RITTER...WALTERBORO...COLLETON...RUFFIN...
  WILLIAMS...PADGETTS...SMOAKS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER AS THUNDERSTORMS APPROACH.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3306 8065 3296 8041 3275 8053 3274 8072
      3296 8101 3309 8092 3308 8092 3307 8090
      3309 8089 3312 8090 3313 8089
TIME...MOT...LOC 2018Z 217DEG 9KT 3287 8073

$$
1 follow-up statement
105 
WWUS52 KCHS 112058
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
458 PM EDT WED JUL 11 2012

SCC029-112115-
/O.CON.KCHS.SV.W.0148.000000T0000Z-120711T2115Z/
COLLETON SC-
458 PM EDT WED JUL 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHERN COLLETON COUNTY...

AT 457 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM NEAR SIDNEY...MOVING NORTH AT 10 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

AT 434 PM EDT...A TREE WAS REPORTED DOWN IN WALTERBORO.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ASHTON...
COLLETON...COTTAGEVILLE...HENDERSONVILLE...ISLANDTON...PADGETTS...
RITTER...ROUND O...RUFFIN...SMOAKS...WALTERBORO AND WILLIAMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3306 8065 3296 8041 3275 8053 3274 8072
      3296 8101 3309 8092 3308 8092 3307 8090
      3309 8089 3312 8090 3313 8089
TIME...MOT...LOC 2057Z 190DEG 9KT 3301 8062

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:06 PM EDT, 2 hours 11 minutes earlier.

Area forecast discussion, Jul 11, 2:06 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
206 PM EDT WED JUL 11 2012

.SYNOPSIS...
A FRONT WILL REMAIN DRAPED ACROSS THE CENTRAL CAROLINAS THROUGH
FRIDAY BEFORE LIFTING NORTH AS ATLANTIC HIGH PRESSURE EXTENDS
ACROSS THE SOUTHEAST STATES THROUGH EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HAVE MADE SOME MINOR TWEAKS TO INCREASE POPS OVER THE COASTAL
AREAS AS THE SEA BREEZE STARTED TO MOVE INLAND. OTHERWISE...NO
SIGNIFICANT CHANGES WERE MADE FOR THIS UPDATE.

A BROAD UPPER TROUGH REMAINS TO THE WEST...A BERMUDA HIGH PRESSURE
TO THE EAST...AND A SURFACE FRONT STALLED ACROSS CENTRAL NC/SC.
850-700 MB FLOW IS PROGGED TO BACK TO SOUTHWEST THIS
MORNING...INCREASING LOW-LEVEL MOISTURE A TAD WITH PW VALUES
RISING ABOVE 2 INCHES IN SPOTS. CLOUD COVER HAS INCREASED OVER THE
COASTAL AREAS AS THUNDERSTORMS HAVE FORMED ALONG THE SEA BREEZE. A
CU FIELD HAS ALSO ENVELOPED THE REMAINING CWA AREA.

THUNDERSTORMS HAVE BEGUN ALONG THE COAST AND WILL CONTINUE TO FORM
AS THE SEA BREEZE MOVES INLAND AND OUTFLOW BOUNDARIES COLLIDE WITH
EACH OTHER.THE SEABREEZE WILL HAVE VERY LITTLE INHIBITION AND
SHOULD MOVE INLAND FAIRLY QUICKLY...ESPECIALLY COMPARED TO THE
LAST FEW DAYS. THE MODIFIED CHS AND JAX MORNING SOUNDINGS YIELDED
IMPRESSIVE RESULTS. BOTH HAVE SURFACE CAPES NEAR 3500 JOULES WITH
HIGH TEMPS NEAR 90. HOWEVER...THE LOW LEVEL SHEAR IS RATHER WEAK
WITH 15 TO 20 KNOTS AND MID LEVEL LAPSE RATES NEAR -5. THE
ENVIRONMENT IS CONDUCIVE FOR SCATTERED TO ISOLATED MULTICELL
THUNDERSTORMS WITH WIND BEING THE MAIN THREAT.

WE HAVE LIKELY POPS THIS AFTERNOON FAR INLAND WITH DECREASING
VALUES CLOSER TO THE COAST. WE EXPECT THE BEACHES TO STAY DRY
UNTIL MID TO LATE AFTERNOON WHEN SOME UPSTREAM CONVECTION COULD
DRIFT BACK OUT. ALTHOUGH THE NAM IS THE ONLY MODEL TO SHOW A WEAK
SHORTWAVE MOVING INTO SOUTHERN SC LATE THIS AFTERNOON AND EARLY
EVENING...WE DID MAINTAIN SOME POPS INTO THE OVERNIGHT HOURS IN
THIS AREA TO ACCOUNT FOR LINGERING ACTIVITY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
ATLANTIC HIGH PRESSURE IS EXPECTED TO DOMINATE THE PATTERN THROUGH
THE COMING WEEKEND. THE AXIS OF THE DEEP LAYER RIDGE WILL SIT
GENERALLY NORTH OF THE REGION...PROVIDING DEEP ESE FLOW...WHICH IS
PRETTY TYPICAL FOR THIS TIME OF YEAR. THE WEAK...QUASI-STATIONARY
SURFACE FRONT THAT WAS OVER THE NORTHERN AREA...WILL BEGIN SHIFT
FARTHER NORTHWARD ON THURSDAY....THEN DISSIPATE BY FRIDAY.

THURSDAY...PRECIP CHANCES WILL BE THE HIGHEST FOR THIS PERIOD.
EXPECT AFTERNOON CONVECTION TO DEVELOP MAINLY WELL INLAND ACROSS THE
SC UPSTATE REGION...CLOSER TO THE WEAKENING FRONT. THE DEEP LAYER
STEERING FLOW WILL BE WEAK ENOUGH TO POTENTIALLY ALLOW OUTFLOW
BOUNDARIES TO MOVE BACK ESE TOWARD THE INLAND AREA. THESE OUTFLOW
BOUNDARIES COULD COLLIDE WITH THE AFTERNOON SEA BREEZE TO HELP
TRIGGER SCATTERED CONVECTION...MAINLY INLAND. HAVE KEPT NEAR 50%
POPS INLAND...TAPERING DOWN TO SLIGHT CHANCE NEAR THE COAST. GIVEN
THE WEAK FLOW AND CONVECTION MAINLY FORCED BY MESOSCALE BOUNDARY
COLLISIONS...THINK CHANCES FOR ANY WIDESPREAD STRONG TO SEVERE
STORMS WILL BE LOW. HOWEVER...MODEL SOUNDINGS INDICATING AFTERNOON
CAPES OF 2000-2500 J/KG...WHICH MAY HELP TO PRODUCE SOME STRONG
STORMS WHERE BOUNDARIES COLLIDE. HIGH TEMPS EXPECTED TO BE NEAR
NORMAL. CONVECTION SHOULD GENERALLY DIE DOWN DURING THE EVENING WITH
THE LOSS OF HEATING...BUT KEPT SLIGHT CHANCE ALL NIGHT DUE TO
RELATIVELY MOIST/UNSTABLE AIRMASS WITH THE POTENTIAL PRESENCE OF
LINGERING BOUNDARIES.

FRIDAY AND SATURDAY...ATLANTIC HIGH PRESSURE BECOMES MORE FIRMLY
ESTABLISHED PROVIDING MORE TYPICAL ESE FLOW. EXPECT CONVECTION TO BE
CENTERED MAINLY AROUND THE AFTERNOON AND EVENING...DURING MAXIMUM
HEATING. FEEL GUIDANCE POPS ARE A LITTLE LOW...AND HAVE GONE WITH
LOW END CHANCE...MAINLY INLAND FOR FRIDAY. WENT A TAD LOWER FOR POPS
FOR SATURDAY AS THE UPPER LEVEL RIDGE STRENGTHENS SLIGHTLY...WHICH
SHOULD HELP TO PRODUCE WARMER/MORE STABLE MID LEVEL CONDITIONS.
TEMPS EXPECTED TO BE NEAR NORMAL FOR THIS PERIOD.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
A DEEP LAYER OF ATLANTIC HIGH PRESSURE IS EXPECTED TO REMAIN
CENTERED JUST NORTH OF THE REGION THROUGH AT LEAST MONDAY WITH DEEP
ESE FLOW. MODELS INDICATING RATHER MARGINAL DEEP LAYER MOISTURE WITH
MEAN RH VALUES BELOW 60% THROUGH MONDAY. THUS...HAVE KEPT SLIGHT
CHANCE POPS...ESPECIALLY AWAY FROM THE COAST EACH AFTERNOON.
TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE NORMAL. BY TUESDAY AND
WEDNESDAY...GLOBAL MODELS BEGIN TO DIVERGE ON THE LARGE SCALE. THE
CONSENSUS OF THE SOLUTIONS SEEMS TO POINT TOWARD A MID AND UPPER
LEVEL TROUGH TO DEVELOP OVER THE MID ATLANTIC... STRETCHING SOUTHWARD
INTO INTERIOR SC AND GA. IF THIS OCCURS...THE MEAN LOW LEVEL FLOW
SHOULD TURN MORE SOUTHERLY AND PRECIP CHANCES SHOULD INCREASE. FOR
NOW...HAVE GONE WITH SLIGHT CHANCE POPS. HOWEVER...IF THE MODELS
CONTINUE TO TREND TOWARD A LARGE SCALE TROUGH OVER THE INTERIOR...
POPS WILL NEED TO BE RAISED. TEMPERATURES ARE EXPECTED TO REMAIN
NEAR NORMAL.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
VFR EXPECTED FOR THE FORECAST PERIOD WITH THE EXCEPTION OF
THUNDERSTORMS. CONVECTION HAS BEGUN ALREADY WITH THE SEA BREEZE
FRONT MOVING INLAND. WITH LITTLE RESISTANCE...THE FRONT SHOULD MOVE
INLAND RATHER QUICKLY AND THE WINDS WILL REMAIN OUT OF THE SOUTH
SOUTHEAST.

EXTENDED AVIATION OUTLOOK...THERE WILL BE A SMALL CHANCE FOR
MVFR/IFR CONDITIONS IN MAINLY AFTERNOON/EVENING SHOWERS/THUNDERSTORMS
THURSDAY AND FRIDAY. HOWEVER...DECREASING CHANCES FOR CONVECTION
OVER THE WEEKEND WITH VFR EXPECTED TO PREVAIL.

&&

.MARINE...
NO HIGHLIGHTS ARE EXPECTED THROUGH THE PERIOD. A DEEP LAYER...
ATLANTIC HIGH PRESSURE SYSTEM IS EXPECTED TO BE CENTERED NORTH OF
THE REGION THROUGH THE PERIOD. THIS WILL RESULT IN ESE WINDS OF
GENERALLY 15 KTS OR LESS AND SEAS 3 TO 4 FEET OR LESS. WINDS COULD
BECOME A LITTLE STRONGER EACH AFTERNOON NEAR THE COAST WITH THE
SEA BREEZE...BUT ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS.
GENERALLY LATE NIGHT AND MORNING ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS WILL PREVAIL.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...BDC
SHORT TERM...BDC
LONG TERM...RFM
AVIATION...BDC
MARINE...BDC
Hazardous weather outlook, Jul 11, 12:42 PM EDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1242 PM EDT WED JUL 11 2012

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-121645-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
1242 PM EDT WED JUL 11 2012

...SLIGHT CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...UNTIL 8 PM THIS EVENING...A FEW
THUNDERSTORMS COULD BECOME SEVERE ACROSS SOUTHEAST SOUTH CAROLINA
AND SOUTHEAST GEORGIA. THE PRIMARY THREAT WILL BE DAMAGING WIND
GUSTS TO 60 MPH...ALTHOUGH HAIL TO 1 INCH IN DIAMETER COULD ALSO
OCCUR.

CHECK FREQUENTLY WITH NOAA WEATHER RADIO ALL HAZARDS OR OTHER
MEDIA OUTLETS TO ADDITIONAL INFORMATION INCLUDING POSSIBLE WATCHES
AND WARNINGS INCLUDING POSSIBLE WATCHES AND WARNINGS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED
FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jul 11, 3:35 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
335 PM EDT WED JUL 11 2012

GAZ100-101-116-112015-
BULLOCH-EFFINGHAM-INLAND BRYAN-
335 PM EDT WED JUL 11 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...EFFINGHAM
AND BRYAN COUNTIES THROUGH 415 PM EDT...

AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM EDEN TO 9 MILES
SOUTH OF ELLABELL...MOVING NORTH AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BAY...BLITCHTON...EDEN...ELLABELL...LANIER...MELDRIM AND PEMBROKE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3215 8166 3239 8148 3216 8132 3196 8152
      3196 8154
TIME...MOT...LOC 1935Z 198DEG 6KT 3221 8137 3201 8153
Special weather statement, Jul 11, 3:53 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
353 PM EDT WED JUL 11 2012

SCZ042-043-112045-
HAMPTON-INLAND COLLETON-
353 PM EDT WED JUL 11 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND COLLETON
COUNTIES THROUGH 445 PM EDT...

AT 348 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...6 MILES NORTHEAST OF EARLY BRANCH...MOVING
NORTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CUMMINGS...EARLY BRANCH...HENDERSONVILLE...MCPHERSONVILLE AND
RITTER...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3297 8076 3279 8062 3267 8093 3279 8103
TIME...MOT...LOC 1953Z 216DEG 7KT 3280 8083
Special weather statement, Jul 11, 3:59 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
359 PM EDT WED JUL 11 2012

SCZ040-042-047-112030-
ALLENDALE-HAMPTON-INLAND JASPER-
359 PM EDT WED JUL 11 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE...HAMPTON
AND JASPER COUNTIES THROUGH 430 PM EDT...

AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR GARNETT...MOVING NORTH AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALMEDA INTERSECTION...BRUNSON...CROCKETVILLE...ESTILL...FURMAN...
GARNETT...GIFFORD...GRAYS...HAMPTON...LAKE WARREN STATE PARK...
LENA...LURAY...MILEY...PINELAND...ROBERTVILLE...SCOTIA...SHIRLEY...
TARBORO AND VARNVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3302 8107 3295 8101 3291 8099 3286 8093
      3279 8103 3268 8094 3250 8119 3261 8137
      3287 8141
TIME...MOT...LOC 1959Z 163DEG 9KT 3263 8125
Special weather statement, Jul 11, 4:05 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
405 PM EDT WED JUL 11 2012

SCZ043-049-112045-
COASTAL COLLETON-INLAND COLLETON-
405 PM EDT WED JUL 11 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON COUNTY
THROUGH 445 PM EDT...

AT 402 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR ASHEPOO...MOVING NORTH AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ASHEPOO...COTTAGEVILLE...GREEN POND...ROUND O AND WALTERBORO...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3279 8063 3297 8076 3300 8060 3294 8043
      3275 8053 3271 8045 3263 8050 3275 8072
TIME...MOT...LOC 2005Z 202DEG 5KT 3275 8054
Special weather statement, Jul 11, 4:14 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
414 PM EDT WED JUL 11 2012

SCZ042>045-112100-
DORCHESTER-HAMPTON-INLAND BERKELEY-INLAND COLLETON-
414 PM EDT WED JUL 11 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
HAMPTON...BERKELEY AND COLLETON COUNTIES THROUGH 500 PM EDT...

AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM MOSELLE TO 11
MILES SOUTHEAST OF BELLS CROSSROADS...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ASHTON...CANADYS...COLLETON...DORCHESTER...GIVHANS FERRY STATE
PARK...HARLEYVILLE...INDIAN FIELD...ISLANDTON...LODGE...PADGETTS...
REEVESVILLE...RUFFIN...SAINT GEORGE...SMOAKS AND WILLIAMS...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3328 8047 3326 8043 3327 8037 3316 8030
      3293 8042 3299 8059 3298 8074 3286 8093
      3302 8107 3305 8106 3310 8095 3310 8093
      3307 8090 3314 8089 3334 8051
TIME...MOT...LOC 2014Z 209DEG 15KT 3295 8106 3287 8071
Special weather statement, Jul 11, 4:16 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
416 PM EDT WED JUL 11 2012

GAZ088-100-101-SCZ042-047-112045-
BULLOCH-EFFINGHAM-HAMPTON-INLAND JASPER-SCREVEN-
416 PM EDT WED JUL 11 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...BULLOCH...
EFFINGHAM...HAMPTON AND JASPER COUNTIES THROUGH 445 PM EDT...

AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM SPRINGFIELD TO
IVANHOE...MOVING NORTHWEST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BAY...BROOKLET...CLYO...EGYPT...GUYTON...KILDARE...LEEFIELD...
MARLOW...OLIVER...PINEORA...SHAWNEE...SPRINGFIELD AND STILSON...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3253 8172 3261 8138 3250 8119 3224 8138
      3223 8143 3224 8144 3223 8146 3220 8169
TIME...MOT...LOC 2016Z 150DEG 09KT 3239 8131 3225 8150

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 8:18 PM EDTSpecial Weather StatementCHSColleton27 min
Jul 10, 9:21 PM EDTSpecial Weather StatementCHSAllendale24 min
Jul 10, 9:36 PM EDTSpecial Weather StatementCHSAllendale24 min
Jul 11, 12:31 PM EDTSevere Thunderstorm WarningCHSCharleston59 min
Jul 11, 12:51 PM EDTSpecial Weather StatementCHSCharleston24 min
Jul 11, 12:58 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston62 min
Jul 11, 1:03 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston87 min
Jul 11, 1:10 PM EDTFlash Flood WarningCHSBerkeley, Charleston2 hr
Jul 11, 1:21 PM EDTSpecial Weather StatementCHSBeaufort39 min
Jul 11, 2:09 PM EDTSevere Thunderstorm WarningCHSBerkeley56 min
Jul 11, 2:14 PM EDTSpecial Weather StatementCHSBeaufort, Jasper31 min
Jul 11, 2:16 PM EDTSpecial Weather StatementCHSJasper29 min
Jul 11, 2:27 PM EDTSpecial Weather StatementCHSCharleston33 min
Jul 11, 2:48 PM EDTSpecial Weather StatementCHSHampton27 min
Jul 11, 3:18 PM EDTSpecial Weather StatementCHSBerkeley42 min
Jul 11, 3:43 PM EDTSevere Thunderstorm WarningCHSCharleston, Colleton, Dorchester51 min
Jul 11, 3:53 PM EDTSpecial Weather StatementCHSColleton52 min
Jul 11, 3:59 PM EDTSpecial Weather StatementCHSHampton31 min
Jul 11, 4:05 PM EDTSpecial Weather StatementCHSColleton40 min
Jul 11, 4:14 PM EDTSpecial Weather StatementCHSDorchester46 min
Jul 11, 4:46 PM EDTSevere Thunderstorm WarningCHSBerkeley, Colleton, Dorchester41 min
Jul 11, 4:53 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton67 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.